Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 7, 2006, 4:21 PM MDT for Davis County, Tooele County, Utah. It was in force for 39 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2006, 4:21 PM MDT (22:21 UTC)
- Expired
- Jun 7, 2006, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 109 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:30 PM MDT | TSTM WND GST 62 | 1 Nnw Stockton, UT | THUNDERSTORM WINDS OF 56 MPH WITH GUSTS TO 62 MPH. |
| Jun 7, 4:39 PM MDT | TSTM WND DMG | 1 Nnw Tooele, UT | 4 INCH DIAMETER TREE RIPPED OUT OF GROUND. |
| Jun 7, 4:39 PM MDT | TSTM WND DMG | 1 Nnw Tooele, UT | 4 INCH DIAMETER TREE RIPPED OUT OF GROUND. |
| Jun 7, 4:43 PM MDT | TSTM WND GST 61 | 6 Nnw Tooele, UT | TOOELE VALLEY AIRPORT THUNDERSTORM WINDS OF 48 MPH GUSTING TO 61 MPH. |
| Jun 7, 4:43 PM MDT | TSTM WND GST 61 | 6 Nnw Tooele, UT | TOOELE VALLEY AIRPORT THUNDERSTORM WINDS OF 48 MPH WITH GUSTS TO 61 MPH. |
| Jun 7, 4:44 PM MDT | TSTM WND DMG | 2 Nne Tooele, UT | BRANCHES BROKE OFF TREES IN ESTIMATED 50 MPH WIND GUST. |
| Jun 7, 4:48 PM MDT | HIGH SUST WINDS 40 | Stockton, UT | ESTIMATED WINDS OF 40 TO 50 MPH WITH HIGHER WIND GUSTS. |
| Jun 7, 4:48 PM MDT | HAIL 1 | Stockton, UT | QUARTER-SIZE HAIL REPORTED ASSOCIATED WITH SEVERE THUNDERSTORM. |
| Jun 7, 4:48 PM MDT | HAIL 1 | Stockton, UT | QUARTER-SIZE HAIL REPORTED ASSOCIATED WITH SEVERE THUNDERSTORM. |
| Jun 7, 4:50 PM MDT | TSTM WND GST 59 | 16 Nw Dugway, UT | THUNDERSTORM WINDS OF 47 MPH WITH GUSTS TO 59 MPH. |
| Jun 7, 4:55 PM MDT | TSTM WND GST 62 | 25 Ssw Clive, UT | THUNDERSTORM WINDS OF 41 MPH WITH GUSTS TO 62 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 072221 SVRSLC UTC011-045-072300- /O.NEW.KSLC.SV.W.0005.060607T2221Z-060607T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 421 PM MDT WED JUN 7 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DAVIS COUNTY IN UTAH CENTRAL TOOELE COUNTY IN UTAH THIS INCLUDES THE CITIES OF...TOOELE...GRANTSVILLE...DUGWAY * UNTIL 500 PM MDT * AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF VERNON...OR ABOUT 22 MILES EAST OF DUGWAY...AND MOVING NORTH AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 2 MILES WEST OF TOOELE BY 440 PM MDT GRANTSVILLE BY 445 PM MDT 2 MILES WEST OF STANSBURY PARK BY 450 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3995 11353 4010 11220 4093 11235 4091 11328 $$
1 follow-up statement
000 WWUS55 KSLC 072251 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 450 PM MDT WED JUN 7 2006 UTC011-045-072300- /O.CON.KSLC.SV.W.0005.000000T0000Z-060607T2300Z/ TOOELE UT-DAVIS UT- 450 PM MDT WED JUN 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR WEST CENTRAL DAVIS AND CENTRAL TOOELE COUNTIES... AT 443 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WIND GUSTS BETWEEN 60 AND 70 MPH. THIS STORM WAS LOCATED OVER CENTRAL AND EASTERN TOOELE COUNTY...MOVING NORTH AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 IN NORTHERN TOOELE COUNTY AT 500 PM MDT LAT...LON 3995 11353 4010 11220 4093 11235 4091 11328 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:20 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 7, 3:20 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT WED JUN 7 2006 .SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BE OVER THE AREA THROUGH THURSDAY. A WEAKENING COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST FRIDAY NIGHT. && .DISCUSSION...UPPER TROUGH OVER S. CA WITH MANY EMBEDDED VORTICITY CENTERS/LOBES ROTATING AROUND PARENT CIRCULATION. PARTICULARLY WELL DEFINED VORT CENTER OVER THE GRAND CANYON AT 3PM MDT IS MOVING NNW. THIS FEATURE AND OTHERS...LESS DEFINED...WILL BE MOVING OVER THE AREA THROUGH THURSDAY. AIRMASS GRADUALLY MOISTENS AND WIDESPREAD PRECIPITATION FORECAST OVER THE ENTIRE FORECAST AREA TONIGHT AND DURING THE DAY THURSDAY. SOME DIURNAL DECREASE IN ACTIVITY LATE TONIGHT...BUT EXPECT SOME RAINSHOWERS TO LAST ALL NIGHT. WOULD NOT BE SURPRISED TO SEE LIGHT RAIN SHOWERS OVER N. UTAH THURSDAY MORNING FROM REMNANT CONVECTION. A MID MORNING LULL AND THEN AFTERNOON CONVECTION BEGINS AGAIN THURSDAY AFTERNOON AND CONTINUES INTO THE EVENING. SO FAR TODAY RAINFALL ACTUALLY REACHING THE GROUND HAS BEEN LESS THAN .10 BUT OVERNIGHT AND THURSDAY HEAVIER SHOWERS COULD PRODUCE .30 OR MORE. CLOUDS WILL KEEP MIN TEMPERATURES HIGH TONIGHT BUT SIGNIFICANT COOLING FOR MAX TEMPS THURSDAY WITH MANY AREAS 10-15 DEGREES COOLER THAN TODAY DUE TO CLOUDS/SHOWERS AND COOLER AIR ALOFT. FLOW BACKS ON FRIDAY AND MODELS AGREE ON DRIER SOUTHWEST FLOW OVER THE SOUTHERN HALF OF UTAH...BUT 12Z ETA GENERATES WIDESPREAD CONVECTION OVER THE NORTH LATE FRIDAY AFTERNOON AND THROUGH THE NIGHT AS PACIFIC COLD FRONT PUSHES INTO THE AREA OVERNIGHT. 12Z GFS HAS SAME FRONTAL TIMING BUT IS MUCH DRIER IN THE QPF. HAVE GONE CLOSER TO GFS SOLUTION FOR NOW BUT WILL HAVE TO WATCH FOR LINGERING MOISTURE IN THE PREFRONTAL ENVIRONMENT ON FRIDAY...MAYBE ENHANCED DEPENDING ON HOW MUCH IT RAINS THURSDAY. SHALLOW COLD FRONT SHOULD DROP TEMPS SLIGHTLY AGAIN SATURDAY OVER THE NORTH AFTER SOME REBOUND FRIDAY FROM THE RAIN COOLED THURSDAY MAX TEMPS. AND THEN TEMPS COME BACK UP AGAIN SUNDAY...BUT ALL THESE DAYS SHOULD BE CONSIDERABLY COOLER THAN THE RECORD HIGHS OF THE LAST FEW DAYS OVER THE NORTH. TEMPS IN THE SOUTH WILL BE WARMER BUT BELOW RECORD LEVELS. FROM MONDAY ON CONFIDENCE IN MODELS IS VERY LOW. PREVIOUS RUNS HAD A LARGE CLOSED LOW DEVELOPING OFF CA COAST NEXT WEEK WITH UT IN WARM SOUTHWEST FLOW...NOW 12Z GFS BRINGS THIS STRONG TROUGH INLAND TUESDAY. EC IS WEAKER AND SLOWER BUT HINTING AT SAME IDEA BUT FOR MID WEEK. FOR NOW HAVE NOT MADE CHANGES TO EXTENDED GRIDS/FORECASTS DUE TO LOW CONFIDENCE IN THIS NEW SOLUTION. WOULD LIKE TO SEE MORE RUN TO RUN AND MODEL CONSISTENCY. && .AVIATION...BREEZY SOUTH WINDS LOOK TO CONTINUE AT THE KSLC TERMINAL THROUGH THE AFTERNOON AS THE LAKE BREEZE POTENTIAL IS LOOKING LESS AND LESS LIKELY. THERE IS NOW ONLY A 20 PERCENT CHANCE THAT THE TERMINAL WILL SEE THE LAKE BREEZE...ESPECIALLY SINCE SITES CLOSER TO THE LAKE ARE CURRENTLY STILL BLOWING FROM THE SOUTH. IF WINDS DO TURN NORTHWEST...EXPECT THEY WILL NOT LAST LONG AS OUTFLOW FROM THUNDERSTORMS DEVELOPING SOUTH AND EAST OF SLC WILL TURN THE WINDS BACK TO THE SOUTH/SOUTHEAST. THE BEST CHANCE FOR THUNDERSTORMS AT THE KSLC TERMINAL WILL BE THE 23-06Z TIMEFRAME. WITH THE DRY LOWER LEVELS...THUNDERSTORMS COULD POTENTIALLY PRODUCE WIND GUSTS IN THE 30-40KT RANGE WITH A 10 PERCENT CHANCE OF BRIEF HIGH-END MVFR VISIBILITIES IN BLOWING DUST. && .FIRE WEATHER...THUNDERSTORMS ARE GETTING WETTER THIS AFTERNOON BUT RAINFALL AMOUNTS SHOULD BE LESS THAN .10 INCH AND THERE IS A GOOD POSSIBILITY OF LIGHTNING AWAY FROM THE RAIN SHAFTS...SO WILL KEEP THE RED FLAG WARNING GOING THROUGH THE EVENING. AIRMASS SHOULD BE MOIST ENOUGH TOMORROW AND FRIDAY TO GREATLY REDUCE THE THREAT OF DRY STORMS...ALTHOUGH STRAY LIGHTNING STRIKES AWAY FROM THE RAIN ARE STILL POSSIBLE. && .HYDROLOGY...PEAK FLOWS WILL OCCUR THE NEXT FEW DAYS ON RIVERS DRAINING THE HIGHER ELEVATIONS OF NORTHERN UTAH. RISK OF FLASH FLOODING WILL INCREASE TODAY THROUGH FRIDAY FOR SOUTHERN UTAH SLOT CANYONS...THEN DECREASING OVER THE WEEKEND AS DRIER AIR RETURNS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING FOR DRY LIGHTNING AND THUNDERSTORM WINDS TONIGHT BELOW 8000 FEET EASTERN AND WESTERN BASINS...FIRE ZONES 420...428>434-436-438 AND 445>449. WY...NONE. && DUNN/CHENG/WILENSKY
Hazardous weather outlook, Jun 7, 6:20 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 620 AM MDT WED JUN 7 2006 UTZ001>021-WYZ021-081300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 620 AM MDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY INCREASING MOISTURE WILL LEAD TO THUNDERSTORMS ACROSS UTAH AND SOUTHWEST WYOMING TODAY. IN THE LOWER DESERTS OF NORTHWEST AND EASTERN UTAH...STRONG THUNDERSTORM WINDS AND LIGHTNING MAY CAUSE SEVERE FIRE WEATHER IN THE AFTERNOON AND EVENING. ISOLATED FLASH FLOODING IS POSSIBLE IN EXTREME SOUTHERN UTAH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST AIRMASS WILL BE ESTABLISHED OVER THE OUTLOOK AREA. FIRE WEATHER CONDITIONS WILL MODERATE BUT THE RISK OF FLASH FLOODING IN SOUTHERN UTAH SLOT CANYONS WILL INCREASE. A DRIER SOUTHWEST FLOW ALOFT WILL INCREASE OVER THE OUTLOOK AREA FOR THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. GIBSON
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:35 AM MDT | Fire Weather Watch | SLC | 5 hr | |
| Jun 7, 9:21 AM MDT | Red Flag Warning | SLC | 15 hr | |
| Jun 7, 5:07 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 38 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.